Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 20, 2004, 6:56 PM CDT for Emmons County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2004, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 20, 2004, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS53 KBIS 202356 SVRBIS NDC029-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 656 PM CDT TUE APR 20 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 800 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINTON...OR ABOUT 44 MILES SOUTHEAST OF BISMARCK...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STRASBURG AROUND 720 PM CDT WESTFIELD...HAGUE AROUND 735 PM CDT LAT...LON 4636 10001 4635 10040 4600 10038 4600 9997 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:00 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 20, 3:00 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT TUE APR 20 2004 .SHORT TERM... STALLED SURFACE TROUGH/COLD FRONT WILL BE STILL ALONG A DVL/BIS/HEI LINE AT 03Z THIS EVENING...THUS THERE WILL BE A CHANCE OF SOME CONVECTIVE ACTIVITY TONIGHT...MAINLY IN THE SOUTHERN AND EASTERN PORTIONS OF OUR FORECAST AREA. BEYOND THAT IT NOW LOOKS LIKE THE MAIN ENERGY COMING OFF THE PACIFIC NORTHWEST COAST WILL DIVE INTO THE SOUTHERN PLANS...SOUTH OF PREVIOUS RUNS. THIS WILL KEEP THE LATER PORTION OF MY FORECAST PERIOD DRY. .LONG TERM... 00Z SATURDAY TO 12Z WEDNESDAY UPPER LEVEL RIDGE MOVES THROUGH FRIDAY NIGHT AND SATURDAY. A CHC OF THUNDERSTORMS FOLLOWS WITH A COLD FRONT EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING. PRECIP CHANCES VERY LIGHT WITH MAIN ACTIVITY IN CANADA. NORTH DAKOTA IN SPLIT FLOW. SYSTEM BECOMES MORE DEFINED AFTER IT MOVES EAST OF OUR AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LEBLANG/PRINDIVILLE
Hazardous weather outlook, Apr 20, 4:17 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT TUE APR 20 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-210914- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 417 AM CDT TUE APR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WAA
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.